I was taking only one per day and it helped to alleviate my back pain. My doctor advised against it saying that even one pill per day can cause bleeding in the stomach. If this is true, why isn't this noted on television commercials?
They talk so fast on TV many here it does say it, But best is to talk with your doctor but many people use this regular and the best way is to always take it with food so you don't irritate your stomach. But your doctor should know that you are taking one daily. The prescription one is twice as strong. Chuck1957
I take stronger version, much stronger version, every day with no problems. But I have a strong stomach. It depends on the person taking it.
If you have closed captioning turned on, you would see them talking about the stomach issues with Aleve. It is the same with all NSAIDs by the way. Just depends on you.
My doctor said it depends on the person but to be aware if stomach problems occur. There are also prescriptions with a coating to help prevent this problem - or eat yogurt, toast or whole meal with it so you create your own coating. Certainly only use the lowest effective dosage too in order to be safer.
I once had a terrible fever that lasted about a week in the 103 to 105 range, and Advil was what I was instructed to take to keep the fever down. I was so sick, though, that I couldn't eat... so if you think about it... when you're not eating and the Advil is just sitting down in the bottom of the stomach just fizzing away, it's burning a hole down there.
So, in my case, I was taking three at a time probably every 6 to 8 hours per my physician, but the difference was that I was taking it without food. I wound up going through horrible sharp stomach pain to the point where I was referred to a gastroenterologist and they did an endoscopy and found three ulcers in my stomach all caused by the Advil eating through my stomach lining.
So, I WAS following doctors orders in terms of how much to take, because it was imperative that I keep the fever down or I would end up in the emergency room, but because I wasn't eating, it made an enormous difference to the health of my stomach lining.
I know that you were asking about ALEVE not ADVIL but I'm saying that Advil is the true bad guy along with aspirin. The safest one (for your tummy) is Tylenol. Tylenol doesn't last nearly as long as 24 hour Aleve and Aleve in a lot of cases is a superior drug for body pain. At the very least, what you want to make sure to do is take it with food so your digestive fluids get activated and it moves into your small intestine and into your bloodstream that way.
All of your NSAIDS come with stomach and bleeding warnings. Some people develop issues immediately. Many people tolerate them well with no issues however talking with your doctor or pharmacist is always the best. If you have planned surgery you will always be asked to stop taking them to prevent bleeding issues during and after surgery. While it's true that Tylenol is safer for your stomach, Tylenol can do great harm to your liver. Unfortunately there is no such thing as a pain reliever without risks.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 May 2010 • 1 answer
Posted 29 May 2010 • 4 answers
Posted 24 Aug 2013 • 1 answer
Posted 2 Sep 2016 • 2 answers
Posted 13 Sep 2016 • 1 answerFAQ by Drugs.com